Heat, Daviess
- When
- June 20, 11:00 AM CST to June 21, 6:00 PM CST
- Where
- Daviess forecast zone
- Reported by
- AWSS
- Coordinates
- 37.732, -87.087 (the zone’s center; the record gives no point)
High temperatures reached the mid to upper 90's during this four-day streak of high heat indices. Along and northwest of a line from Owensboro to Murray, high humidity produced heat indices locally around 105 degrees on some afternoons.
Every event with a place to put it; 11 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS PAH wrote it up.
High temperatures reached the mid to upper 90's during this four-day streak of high heat indices. Along and northwest of a line from Owensboro to Murray, high humidity produced heat indices locally around 105 degrees on some afternoons. A strong upper-level ridge remained quasi-stationary from the Tennessee Valley to the southern Plains through the period of heat. There were at least seven cases of heat exhaustion requiring treatment in the Paducah area.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before the first event at Jun 20, 2:30 AM CST, 8 hours 30 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PADUCAH KY
330 AM CDT SUN JUN 20 2010
.DISCUSSION...
MEAN UPPER LEVEL FLOW WILL BE CHARACTERIZED BY A SPRAWLING MID AND
UPPER LEVEL RIDGE ACROSS THE SOUTHERN UNITED STATES OVER THE NEXT
SEVERAL DAYS. UPPER LEVEL IMPULSES OF ENERGY STREAMING ALONG THE
NORTHERN PERIPHERY OF THIS RIDGE WILL KEEP THE CHANCE OF SHOWERS
AND THUNDERSTORMS ALIVE FROM THE NORTHERN PLAINS INTO THE UPPER
MIDWEST. OUR FORECAST AREA WILL BE ON THE FAR SOUTHERN FRINGE OF
THIS RING OF FIRE...SO WE CANNOT COMPLETELY RULE OUT REMNANT MCS
ACTIVITY NOSING INTO THE FAR NORTHERN REACHES OF SOUTHERN ILLINOIS
AND SOUTHWEST INDIANA OVER THE NEXT FEW DAYS. HOWEVER...A MID
LEVEL CAPPING INVERSION WILL BECOME MORE PROMINENT AS THE RIDGE
SLOWLY BUILDS NORTHWARD THROUGH THE EARLY PART OF THE WEEK. THUS...
THE START TO THE WEEK LOOKS MAINLY DRY FOR ALL PRACTICAL PURPOSES.
HEAT AND HUMIDITY WILL PERSIST AS WELL. THERE IS SOME SIGN THAT
TEMPERATURES MAY REACH WITHIN A FEW DEGREES OF THE CENTURY MARK...
BUT AT THE EXPENSE OF SLIGHTLY LOWER HUMIDITY LEVELS. THE NET
RESULT THOUGH STILL BRINGS PEAK AFTERNOON HEAT INDEX VALUES NEAR
OR IN EXCESS OF HEAT ADVISORY CRITERIA EACH AFTERNOON THROUGH
TUESDAY. THUS...THE HEAT ADVISORY WILL CONTINUE THROUGH TUESDAY.
SHORTWAVE ENERGY TRANSLATING ACROSS THE NORTHERN HALF OF THE
NATION DURING THE MID WEEK PERIOD MAY SHOVE THE CORE OF THE RIDGE
TO THE WEST FAR ENOUGH TO ALLOW FOR THE APPROACH OF A COLD FRONT
BY WEDNESDAY NIGHT AND THURSDAY. THIS WILL SIGNIFY THE NEXT DECENT
CHANCE OF THUNDERSTORMS FOR THE QUAD STATE REGION. THE FRONT MAY
MAKE IT THROUGH AT LEAST PART OF THE AREA BEFORE WASHING OUT...SO
ANY RELIEF FROM THE HEAT AND HUMIDITY IS ALMOST CERTAIN TO BE
SHORT-LIVED. BOTH THE GFS AND ECMWF INDICATE A NORTHWARD RESURGENCE
OF THE RIDGE AS WE HEAD INTO NEXT WEEKEND...SO MORE OF THE SAME
CAN BE EXPECTED.
&&
.AVIATION...
MAY HAVE TO CONTEND WITH SOME VSBY RESTRICTIONS EARLY THIS MORNING.
KEVV IS ALREADY 2SM BR. HOWEVER OTHER SITES ARE STILL AOA 6SM BR.
SOME HIGH CLOUDS AND A FEW CU POSSIBLE TODAY...WITH VFR CONDITIONS
EXPECTED TONIGHT. WINDS WILL BE LIGHT.
&&
.PAH WATCHES/WARNINGS/ADVISORIES...
KY...HEAT ADVISORY FROM NOON TODAY TO 8 PM CDT TUESDAY FOR BALLARD-
CALDWELL-CALLOWAY-CARLISLE-CHRISTIAN-CRITTENDEN-DAVIESS-
FULTON-GRAVES-HENDERSON-HICKMAN-HOPKINS-LIVINGSTON-LYON-
MARSHALL-MCCRACKEN-MCLEAN-MUHLENBERG-TODD-TRIGG-UNION KY-
WEBSTER.
MO...HEAT ADVISORY FROM NOON TODAY TO 8 PM CDT TUESDAY FOR BOLLINGER-
BUTLER-CAPE GIRARDEAU-CARTER-MISSISSIPPI-NEW MADRID-PERRY
MO-RIPLEY-SCOTT-STODDARD-WAYNE MO.
IL...HEAT ADVISORY FROM NOON TODAY TO 8 PM CDT TUESDAY FOR ALEXANDER-
EDWARDS-FRANKLIN-GALLATIN-HAMILTON-HARDIN-JACKSON-JEFFERSON-
JOHNSON-MASSAC-PERRY IL-POPE-PULASKI-SALINE-UNION IL-WABASH-
WAYNE IL-WHITE-WILLIAMSON.
IN...HEAT ADVISORY FROM NOON TODAY TO 8 PM CDT TUESDAY FOR GIBSON-
PIKE-POSEY-SPENCER-VANDERBURGH-WARRICK.
&&HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PADUCAH KY 453 AM CDT SUN JUN 20 2010 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-211000- JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON- WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE- HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH- WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES- LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL- UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN- MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER- RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID- 453 AM CDT SUN JUN 20 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST MISSOURI. .DAY ONE...TODAY AND TONIGHT A HEAT ADVISORY GOES INTO EFFECT AT NOON TODAY FOR THE ENTIRE QUAD STATE REGION...WITH MAXIMUM HEAT INDEX VALUES FORECAST NEAR 105 THIS AFTERNOON. THERE IS A SLIGHT CHANCE OF THUNDERSTORMS...MAINLY DURING THE AFTERNOON HOURS...ACROSS THE NORTHERN AND EASTERN PORTIONS OF THE AREA. AN ISOLATED SEVERE STORM CANNOT BE RULED OUT. MINOR RIVER FLOODING WILL CONTINUE ON THE MISSISSIPPI AND WABASH RIVERS. PLEASE SEE THE LATEST FLOOD STATEMENTS FOR MORE DETAILS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THE HEAT ADVISORY WILL REMAIN IN EFFECT THROUGH TUESDAY FOR THE ENTIRE FOUR STATE REGION...WITH MAXIMUM HEAT INDEX VALUES NEAR OR EXCEEDING 105 MONDAY AND TUESDAY AFTERNOON. THERE IS A SLIGHT CHANCE OF THUNDERSTORMS...MAINLY DURING THE AFTERNOON HOURS...ACROSS THE NORTHERN AND EASTERN PORTIONS OF THE AREA MONDAY. AN ISOLATED SEVERE STORM CANNOT BE RULED OUT DURING THIS TIME. THE CHANCE OF THUNDERSTORMS WILL RETURN LATE WEDNESDAY AND THURSDAY. MINOR RIVER FLOODING WILL CONTINUE ON THE MISSISSIPPI AND WABASH RIVERS...AS DETAILED IN THE LATEST FLOOD STATEMENTS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. RJP
The national radar mosaic for the moment the first event began.
11 heat. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Kentucky in 2010Every state in 2010This day in weather historyWarnings in Kentucky, June 2010
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 234540, 234541, 234542, 234543, 234544, 234545, 234547, 234548, 234552, 234551, 234553.